MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS SA2.0 20 & SPRUNG RESERV.; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS SA2.0 20 & SPRUNG RESERV.; HYDROCEPHALUS MANAGEMENT
Model Number FX576T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 07/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation: visual inspection: unnormal and dark discoloration of the outer housing of the valves were observed through the visual inspection.No significant deformations or damage were detected.Permeability test: a permeability test has indicated that both valves have blockages.Adjustment test: the progav 2.0 was tested and is adjustable to all specified pressures.Braking force and brake function test: the brake functionality test has shown that the brake function operates as expected.However, the breaking force required was not within the specified tolerances.Results: first, we performed a visual inspection of the progav 2.0 shunt system.The valves showed an unnormal and dark discoloration was detected.Next, we tested the permeability, adjustability, as well as the brake functionality and brake force.The valve was not permeable, and the braking force was not within the tolerance, but met all other specifications.Finally, we have dismantled the valves.Inside both valves we have found bloody build-up of substances (likely protein).Based on our investigation, we confirm the presence of occlusion in the system at the time of investigation.This is likely due to the deposits observed inside the valves.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hc-therapy by shunt implants.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.
 
Event or Problem Description
It was reported that a progav 2.0 shuntsystem (#fx576t) was implanted during a procedure performed on (b)(6) 2021.According to the complainant, the shunt system was believed to be operated in under-drainage.The patient underwent a revision procedure.The complainant device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: (b)(6), height: 60 cm, weight: (b)(6) gender: male.

Brand Name
PROGAV 2.0 SYS SA2.0 20 & SPRUNG RESERV.
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key12290151
Report Number3004721439-2021-00215
Device Sequence Number11714065
Product Code JXG
UDI-Device Identifier04041906502522
UDI-Public4041906502522
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K190174
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/02/2025
Device Model NumberFX576T
Device Catalogue NumberFX576T
Device Lot Number20050040
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2021
Initial Report FDA Received Date08/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age33 MO
Patient Weight10